Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 13, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 9, 2022, 11:26 AM EDT for Monroe County, Florida. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2022, 11:26 AM EDT (15:26 UTC)
- Expired
- Sep 11, 2022, 7:51 PM EDT
- In force
- 56 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WHUS42 KKEY 091526 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1126 AM EDT Fri Sep 9 2022 FLZ077-078-101600- /O.CAN.KKEY.CF.S.0012.000000T0000Z-220912T1700Z/ /O.NEW.KKEY.CF.Y.0002.220909T1526Z-220912T1700Z/ Monroe Middle Keys-Monroe Lower Keys- 1126 AM EDT Fri Sep 9 2022 ...COASTAL FLOOD ADVISORY IN EFFECT... ...COASTAL FLOOD STATEMENT IS CANCELLED... * WHAT...Saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Around the times of high tide, from late morning through early afternoon. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ076-101600- /O.NEW.KKEY.CF.S.0013.220909T1526Z-220912T1700Z/ Monroe Upper Keys- 1126 AM EDT Fri Sep 9 2022 ...COASTAL FLOOD STATEMENT IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Around the times of high tide, with very little relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
5 follow-up statements
284 WHUS42 KKEY 100756 CFWKEY Coastal Hazard Message National Weather Service Key West FL 356 AM EDT Sat Sep 10 2022 FLZ077-078-101600- /O.CON.KKEY.CF.Y.0002.000000T0000Z-220912T1700Z/ Monroe Middle Keys-Monroe Lower Keys- 356 AM EDT Sat Sep 10 2022 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Around the times of high tide, from late morning through early afternoon. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ076-101600- /O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/ Monroe Upper Keys- 356 AM EDT Sat Sep 10 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Around the times of high tide, with very little relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
680 WHUS42 KKEY 101559 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1159 AM EDT Sat Sep 10 2022 FLZ077-078-111600- /O.CAN.KKEY.CF.Y.0002.000000T0000Z-220912T1700Z/ /O.EXA.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/ Monroe Middle Keys-Monroe Lower Keys- 1159 AM EDT Sat Sep 10 2022 ...COASTAL FLOOD STATEMENT IN EFFECT... ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...Minor saltwater flooding. * WHERE...Lower and Middle Florida Keys. * WHEN...At the times of high tide, from late morning through mid-afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-111600- /O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/ Monroe Upper Keys- 1159 AM EDT Sat Sep 10 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Around the times of high tide, with very little relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels have peaked, but improvements will take a couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
042 WHUS42 KKEY 111012 CFWKEY Coastal Hazard Message National Weather Service Key West FL 612 AM EDT Sun Sep 11 2022 FLZ076>078-111815- /O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 612 AM EDT Sun Sep 11 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Around the times of high tide, from late morning through mid-afternoon. For Upper Keys there will be very little relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels have peaked, but improvements will take a couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
510 WHUS42 KKEY 111727 CFWKEY Coastal Hazard Message National Weather Service Key West FL 127 PM EDT Sun Sep 11 2022 FLZ076>078-120000- /O.EXT.KKEY.CF.S.0013.000000T0000Z-220912T0000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 127 PM EDT Sun Sep 11 2022 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Mainly at the times of high tide, through late this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is possible. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ JAM
535 WHUS42 KKEY 112351 CFWKEY Coastal Hazard Message National Weather Service Key West FL 751 PM EDT Sun Sep 11 2022 FLZ076>078-120100- /O.CAN.KKEY.CF.S.0013.000000T0000Z-220912T0000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 751 PM EDT Sun Sep 11 2022 ...COASTAL FLOOD STATEMENT IS CANCELLED... The Coastal Flood Statement is cancelled for the Florida Keys. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 9, 11:06 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 9, 11:06 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Key West FL 1106 AM EDT Fri Sep 9 2022 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1034 AM EDT Fri Sep 9 2022 Water vapor imagery highlights a mid latitude cyclone cut-off over the Gulf of Mexico. A potent jet max is visibile diving south into the Yucatan, about to round the base of the trough. The 12Z FL RAOBs sampled rising heights at most levels, which indicates the subtropical ridge is regaining real estate from the mid- latitude low. The KKEY RAOB sampled nearly 2" of PW, although a sub-900 mb dry layer is very reminiscent of the Cuban shadow. The forecast calls for gentle to moderate south to southwest breezes, a 30% rain/thunder chance, and highs in the lower 90s. Based on yesterday's results, the building ridge, and the stable layer in the BL, rain chances may be a little high. Nevertheless, we are well below the consensus and will stay put. && .MARINE... Issued at 1034 AM EDT Fri Sep 9 2022 There are no watches, warnings, advisories currently in effect for the coastal waters of the Florida Keys. Coastal Flood Statements remain in effect for the Florida Keys due to high tides associated with the full moon. Prepare for less clearance under fixed bridges, and allow for more scope in dock and spring lines. From synopsis, breezes will freshen to gentle to moderate tonight and will persist through Saturday. An area of high of pressure will extend over the eastern seaboard and the southeastern United States, resulting in the local winds turning to the east to southeast. && .AVIATION... (15Z TAFS) Issued at 1034 AM EDT Fri Sep 9 2022 VFR conditions will prevail at EYW and MTH through 09/18Z. However, a few isolated showers may develop near the local terminals this afternoon. Surface winds will be southerly at 5 to 10 knots, with wind gusts up to 15 knots. && .CLIMATE... In 1919, a category 4 Hurricane moved west northwest through the Straits, passing just south of Key West (September 9th-10th). Key West recorded a minimum pressure of 28.81", a daily-record 5.61" of rain (along with another daily-record 7.47" of rain on the 10th), a daily-record cool high temperature of only 81F, and the anemometer cups blew away at 80 mph. Tropical Storm force winds lasted more than 38 hours. At Sand Key a minimum pressure of 28.35" was recorded, and the anemometer cups blew away at 84 mph wind, after which a peak wind of 110 mph. At the Dry Tortugas the minimum pressure was 27.51", and a ship near the Dry Tortugas recorded a minimum pressure of 27.36". Many homes were unroofed, 10 ships were lost, and about 500 people were killed. In 2001, at Pennekamp State Park, a daily rainfall of 4.72" was recorded. && .PRELIMINARY POINT TEMPS/POPS... Key West 89 82 90 82 / 30 40 30 30 Marathon 91 82 91 83 / 30 40 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....TW Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 9, 4:03 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 403 AM EDT Fri Sep 9 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-100815- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 403 AM EDT Fri Sep 9 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible today and tonight. The primary thunderstorm hazards will be lightning strikes, reduced visibility in downpours, and locally gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms are possible through the forecast period. The primary thunderstorm hazards will be lightning strikes, reduced visibility in downpours, and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:07 PM EDT | Special Marine Warning | KEY | 23 min | |
| Sep 8, 9:29 PM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 8, 10:01 PM EDT | Special Marine Warning | KEY | 29 min | |
| Sep 8, 11:31 PM EDT | Special Marine Warning | KEY | 59 min | |
| Sep 8, 11:38 PM EDT | Special Marine Warning | KEY | 15 min | |
| Sep 8, 11:48 PM EDT | Special Weather Statement | KEY | 27 min | |
| Sep 8, 11:58 PM EDT | Special Marine Warning | KEY | 62 min | |
| Sep 9, 12:52 AM EDT | Special Marine Warning | KEY | 53 min | |
| Sep 9, 11:26 AM EDT | Coastal Flood Advisory | KEY | Monroe | 25 hr |
| Sep 9, 3:36 PM EDT | Special Marine Warning | KEY | 40 min | |
| Sep 9, 4:27 PM EDT | Special Marine Warning | KEY | 34 min | |
| Sep 9, 4:31 PM EDT | Special Marine Warning | KEY | 33 min | |
| Sep 9, 5:03 PM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 9, 5:15 PM EDT | Special Marine Warning | KEY | 30 min | |
| Sep 9, 5:38 PM EDT | Special Weather Statement | KEY | 22 min | |
| Sep 9, 5:39 PM EDT | Special Marine Warning | KEY | 36 min | |
| Sep 9, 5:58 PM EDT | Special Weather Statement | KEY | 32 min | |
| Sep 9, 6:00 PM EDT | Special Marine Warning | KEY | 28 min | |
| Sep 9, 6:15 PM EDT | Special Marine Warning | KEY | 60 min | |
| Sep 9, 6:40 PM EDT | Special Marine Warning | KEY | 65 min | |
| Sep 9, 7:08 PM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 9, 7:33 PM EDT | Special Marine Warning | KEY | 57 min |
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.